MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an accidental dual power lead disconnect was unable to be confirmed.There were no log files submitted for review.The heartmate ii system controller, us, ep s/n: (b)(4) was not returned for analysis.It is unknown the events leading up to the accidental dual power lead disconnect.No photos or additional documents were submitted.A root cause for the reported event was unable to be conclusively determined through this analysis.Heartmate ii patient handbook, rev.D, section entitled ¿important warnings¿ explains that at least one system controller power lead must be connected to a power source at all times.If both power leads are disconnected at the same time, your pump will stop.Heartmate ii patient handbook, rev.D, section entitled ¿system controller warning lights and sounds¿ explain how to properly interpret and troubleshoot all alarms, including losses of power.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Related manufacturer report number: 2916596-2023-01151.It was reported that the patient passed away after an accidental dual power lead disconnect on their controller.

Brand Name
HEARTMATE II SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16437193
Report Number2916596-2023-01142
Device Sequence Number7449911
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public00813024010630
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model Number103696
Device Catalogue Number103696
Device Lot Number6705585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight61 KG